Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
225 Posts
Discussion Starter · #1 ·
Because I am morbidly obese (300 lbs on a 5' 3 1/2" frame) I have to lose weight. I am putting myself at risk for a heart attack, diabetes, you know the drill.Because of this my doctor has recommended Sugar Busters and taking a drug called Meridia as well as cycling. I have a stationary bike that I love (it's a recumbent bike and I ride one mile every night - I'm just getting started with that.)Have any of you had to use Sugar Busters? If so, has this had an impact on your IBS? Also, regarding exercise. I noticed that for a few days after I had ridden the bike for the first time that I had a flare-up, albeit a mild one compared to ones I have had in the past. Lastly, Meridia. Have any of you taken it? If so, how has it affected your IBS?Thanks so much for any input you can give me on this issue. If I should be posting this somewhere else please advise.Thanks in advance,Laurie
 

·
Registered
Joined
·
34,955 Posts
No personal experience, but some things I've heard talking to a bunch of people over time.Some people find diets like Sugar-Busters or other low-carb diets seem to help because they limit starchy foods and other sometimes problematic carbs.On the other hand, sometimes these diets are too low in fiber for some people, and if you need a lot of fiber it may be hard to do on the diet alone (may need supplements) this tends to be more of a problem in those that tend to constipation. Additionally, if you eat a lot of high-fat foods to limit carbs (there are low fat low carb foods, but 1/2 a pound of bacon for breakfast isn't one of them
) and high-fat foods trigger you that can be a problem for some people.Depends on how you and diet intersect.Exercise can sometimes cause diarrhea, but usually that is when it is more strenuous than what you describe, but it may also have to do with what condition you are in to start with. This can happen to people without IBS (usually called marathoner's diarrhea...because that is usually where you see it, but IBSers may have a different sensitivity to this sort of thing).K.
 

·
Registered
Joined
·
51 Posts
Hi laurieann,I have never take Sugar Busters but have taken a few diet pills over the years. I was one of those dieters who took Phen-Phen and fortunatly was not effected negativly by it although I only took it for a few months before it was taken off of the market. I also tried Xenical (which I mentioned recently on another post) which I believe is what caused the major onset of my IBS difficulties a couple of years back and I did take Meridia last year for about 6 months. I was on the highest dose of Meridia (because the lower ones didn't work as well) and it did help but it's not a diet cure, you still need the focus and commitment. The Meridia didn't seem to effect my IBS
Good Luck & best regards.....
 

·
Registered
Joined
·
59 Posts
Hi Laurieann-Just want to say that you should be careful of diet drugs, especially those that have stimulants in them to speed up your metabolism. I took Metabolife for a couple of months, and believe that it might have had something to do with the onset of this horrible disease. These stimulants can affect each of us differently, and in my case, they affected my nervous system and the message being sent to my heart. I had a terrible time with that condition, but fortunately it did go away. It was probably the ephedra in the Metabolife, but you should be careful when taking any diet pill. Since IBS-D can be caused by an irritation of the nerve endings in the intestines, I'm not sure now if taking diet pills didn't cause the IBS.The bottom line is to check it out very carefully and stop taking the medication at the first sign of any negative effects.Good luck,
 
1 - 4 of 4 Posts
Top